Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair


IMPACT FACTOR 2017: 1.029
5-year IMPACT FACTOR: 1.147

CiteScore 2017: 1.29

SCImago Journal Rank (SJR) 2017: 1.588
Source Normalized Impact per Paper (SNIP) 2017: 0.971

Mathematical Citation Quotient (MCQ) 2017: 1.03

Online
ISSN
2169-0375
See all formats and pricing
More options …
Volume 18, Issue 2

Issues

Solving Becker’s Problem on Periodic Solutions of Parabolic Evolution Equations

Giovanni Vidossich
Published Online: 2018-02-08 | DOI: https://doi.org/10.1515/ans-2017-6047

Abstract

We present existence and multiplicity theorems for periodic mild solutions to parabolic evolution equations. Their peculiarity is a link with the spectrum of the generator of the semigroup rather than with the spectrum of the linearized periodic BVP for the evolution equation. They provide a positive solution to the open problem risen by Becker [3], they extend some results of Castro and Lazer [5] from scalar to systems of parabolic equations, and they are new even for finite-dimensional ODEs.

Keywords: Compact Semigroups; Spectral Properties; Topological Degree; Periodic Solutions,Parabolic Equations; ODEs

MSC 2010: 47D60; 35K55; 34B15

Dedicated to my friends Lily and Ronnie Becker, for their 50th wedding anniversary.

References

  • [1]

    A. Ambrosetti and G. Prodi, A Primer of Nonlinear Analysis, Cambridge Stud. Adv. Math. 34, Cambridge University Press, Cambridge, 1993. Google Scholar

  • [2]

    A. V. Balakrishnan, Applied Functional Analysis, Appl. Math. Ser. 3, Springer, New York, 1976. Google Scholar

  • [3]

    R. I. Becker, Periodic solutions of semilinear equations of evolution of compact type, J. Math. Anal. Appl. 82 (1981), no. 1, 33–48. CrossrefGoogle Scholar

  • [4]

    H. Brézis and L. Nirenberg, Characterizations of the ranges of some nonlinear operators and applications to boundary value problems, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4) 5 (1978), no. 2, 225–326. Google Scholar

  • [5]

    A. Castro and A. C. Lazer, Results on periodic solutions of parabolic equations suggested by elliptic theory, Boll. Unione Mat. Ital. B (6) 1 (1982), no. 3, 1089–1104. Google Scholar

  • [6]

    T. Cazenave and A. Haraux, An Introduction to Semilinear Evolution Equations, Oxford Lecture Ser. Math. Appl. 13, Clarendon Press, Oxford, 1998. Google Scholar

  • [7]

    D. G. de Figueiredo, Positive solutions of semilinear elliptic problems, Differential Equations (Sao Paulo 1981), Lecture Notes in Math. 957, Springer, Berlin (1982), 34–87. Google Scholar

  • [8]

    A. Lasota and J. A. Yorke, The generic property of existence of solutions of differential equations in Banach space, J. Differential Equations 13 (1973), 1–12. CrossrefGoogle Scholar

  • [9]

    A. Pazy, On the differentiability and compactness of semigroups of linear operators, J. Math. Mech. 17 (1968), 1131–1141. Google Scholar

  • [10]

    H. C. Sager, An evolution equation perturbed by an unbounded semilinear operator and a boundary condition, Nonlinear Anal. 8 (1984), no. 10, 1151–1166. CrossrefGoogle Scholar

  • [11]

    W. A. Strauss, Partial Differential Equations. An Introduction, John Wiley & Sons, New York, 1992. Google Scholar

  • [12]

    G. Vidossich, Smooth dependence on initial data of mild solutions to evolution equations, Boll. Unione Mat. Ital. (9) 2 (2009), no. 3, 731–754. Google Scholar

  • [13]

    G. Vidossich, An addition and a correction to my paper “Differential inequalities for evolution equations” [mr1350729], Nonlinear Anal. 72 (2010), no. 2, 618–623. CrossrefGoogle Scholar

  • [14]

    J. R. Ward, Jr., Boundary value problems for differential equations in Banach space, J. Math. Anal. Appl. 70 (1979), no. 2, 589–598. CrossrefGoogle Scholar

  • [15]

    R. L. Wheeden and A. Zygmund, Measure and Integral. An Introduction to Real Analysis, Pure Appl. Math. 43, Marcel Dekker, New York, 1977. Google Scholar

About the article


Received: 2017-08-08

Revised: 2018-01-09

Accepted: 2018-01-10

Published Online: 2018-02-08

Published in Print: 2018-04-01


Citation Information: Advanced Nonlinear Studies, Volume 18, Issue 2, Pages 195–215, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2017-6047.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in